Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Swelling under my cheeckbone

10/28/2008

Question:

i had visited my dentist 2 days ago and had local anesthetics injections around #11-13 to remove a temp bridge to clean and recement on. the next morning i started swelling under my cheeckbone and as the day went on it got worse i work for an oral surgeon and he prescribed an antibiotis and 600 mg. of ibuprofen it has been very very painful we took an panorex eray the teeth under the bridge looks fine. it seem that the pain comes from where the injections were given. the swelling is all the way up to my eye area.and bruised looking. have you heard of this before and what`s your advice?thank you for your time.

Answer:

Swelling following injections of local anesthesia are usually much more immediate. They do not start to occur the next day as you state.

This still could be due to acute dental infection as trauma from local anesthesia injection for these teeth is rare but possible during local anesthesia of tooth #11 when the infraorbital artery may have been traumatized. This would have led to early swelling and "bruising".

I am not sure if this is what you mean by "under the cheekbone" but it doesn't seem to be this area. You may want to contact your dentist to see if he or she noticed something unusual during the procedure.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University